Forum

Copaxone and periods

I have recently started Copaxone, have only taken 2 injections to date. I had my period from 12th March to 16th March, which is normal for me. I took my first injection on Tuesday 20th March and that evening, I startrd bleeding again. It would not be normal for my period to come back again after a few days. It had stopped again by yesterday ( Thursday 22nd March ) This was my second injection day, so I took it. Then again last night, the bleeding started again. Has anyone else had this happen with this injection? Is this a long term thing? Its not really convenient.

My periods went really irregular when I started copaxone which was annoying for me as I am usually regular as clockwork. However, after a few months, maybe longer, they returned back to their 28 day cycle. It just took time. Hopefully the same will happen for you.

lisa x

When I started on Copaxone it was every day. I am also on the Depo Provera contraceptive injections (which has a bonus of not bleeding at all). When I changed from Rebif to Copaxone, I started having breakthough bleeding between injections. I had all sorts of tests as to why this would happen and no one said it could be because of Copaxone. I then changed to injecting 3 times a week and all of a sudden the bleeding stopped. Everyone I have mentioned it to (MS Nurse & Neuro) said they’d not heard of any connection. I think there must be something in Copaxone that effects our normal cycle or hormones in some way.

Thank you. Ill speak to my MS nurse and ses what she says. Hopefully its not forever.

Thank you. I am normally clockwork and its the only thing that has changed. Ill speak with my MS nurse and see what she says.